Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Fort Worth, TX

January 25, 2012Milam County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 25, 2012, 4:19 AM CST for Milam County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2012, 4:19 AM CST (10:19 UTC)
Expired
Jan 25, 2012, 5:00 AM CST
In force
41 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Milam County, TX

The radar

The Ft Hood radar (KGRK), 44 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 25, 3:17 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1865 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WUUS54 KFWD 251019
SVRFWD
TXC331-251100-
/O.NEW.KFWD.SV.W.0001.120125T1019Z-120125T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
419 AM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 500 AM CST

* AT 419 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
  THORNDALE...AND MOVING NORTH AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THORNDALE AROUND 425 AM...
  ROCKDALE AROUND 435 AM...
  CAMERON AROUND 455 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM WEDNESDAY MORNING FOR
NORTH CENTRAL TEXAS.

&&

LAT...LON 3072 9727 3075 9731 3089 9726 3110 9683
      3107 9681 3107 9682 3099 9675 3097 9677
      3093 9676 3090 9672 3090 9670 3062 9684
      3046 9716
TIME...MOT...LOC 1019Z 194DEG 35KT 3057 9723

$$
42/MM
2 follow-up statements
236 
WWUS54 KFWD 251038
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 AM CST WED JAN 25 2012

TXC331-251100-
/O.CON.KFWD.SV.W.0001.000000T0000Z-120125T1100Z/
MILAM TX-
438 AM CST WED JAN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CST
FOR MILAM COUNTY...

AT 437 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF BUCKHOLTS...MOVING
NORTH AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUCKHOLTS AND CAMERON AROUND 445 AM CST...

LAT...LON 3072 9727 3075 9731 3089 9726 3110 9683
      3107 9681 3107 9682 3099 9675 3097 9677
      3093 9676 3090 9672 3090 9670 3062 9684
      3046 9716
TIME...MOT...LOC 1037Z 193DEG 45KT 3080 9713

$$
42/MM
670 
WWUS54 KFWD 251056
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 AM CST WED JAN 25 2012

TXC331-251106-
/O.EXP.KFWD.SV.W.0001.000000T0000Z-120125T1100Z/
MILAM TX-
456 AM CST WED JAN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR MILAM COUNTY EXPIRES AT 500 AM
CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST WEDNESDAY 
MORNING.

LAT...LON 3072 9727 3075 9731 3089 9726 3110 9683
      3107 9681 3107 9682 3099 9675 3097 9677
      3093 9676 3090 9672 3090 9670 3062 9684
      3046 9716
TIME...MOT...LOC 1056Z 193DEG 45KT 3103 9707

$$
42/MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 3:48 AM CST, 31 minutes earlier.

Area forecast discussion, Jan 25, 3:48 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CST WED JAN 25 2012

.DISCUSSION...
A DYNAMIC UPPER LEVEL STORM SYSTEM WILL CONTINUE TO PRODUCE
WIDESPREAD RAIN AND THUNDERSTORMS ACROSS NORTH AND CENTRAL TEXAS
THROUGH MUCH OF THE DAY TODAY. THE LOW CENTER WAS LOCATED OVER
WEST TEXAS EARLY THIS MORNING AND WILL BE SLOW TO MIGRATE
SOUTHEAST ALONG THE RIO GRANDE TODAY...BEFORE WORKING ITS WAY
EAST ACROSS CENTRAL TEXAS TOMORROW...THEN FINALLY EAST OF THE
STATE TOMORROW NIGHT. AT THE SURFACE...A LOW PRESSURE CENTER WAS
SPINNING UP OVER SOUTH-CENTRAL TEXAS EARLY THIS MORNING...WITH A
WARM FRONT EXTENDING NORTHEASTWARD ACROSS THE SOUTHERN FWD
COUNTIES.

INSTABILITY IS LACKING ACROSS MOST OF THE AREA...BUT INCREASES
SUBSTANTIALLY ALONG AND SOUTH OF THE SURFACE BOUNDARY. THIS IN
COMBINATION WITH THE IMPRESSIVE LOW LEVEL HELICITY VALUES SHOULD
ALLOW FOR THE DEVELOPMENT OF SOME SEVERE STORMS OVER ROUGHLY THE
SOUTHERN THIRD OF NORTH TEXAS THROUGH THE MORNING HOURS. A FEW
STORMS JUST SOUTH OF THE AREA HAVE SHOWN SIGNS OF ROTATION DURING
THE PAST HOUR AND CANNOT RULE OUT A FEW ISOLATED TORNADOES ALONG
WITH THE DAMAGING WIND THREAT THIS MORNING. AFTER COORDINATING WITH
SPC...A TORNADO WATCH HAS BEEN ISSUED FOR AREAS ROUGHLY ALONG AND
SOUTH OF A LINE FROM ATHENS TO HILLSBORO TO LAMPASAS...EFFECTIVE
UNTIL 11 AM CST.

THE HEAVY RAINFALL THREAT WILL ALSO EXIST THROUGH THE MORNING AS
SOAKING THUNDERSTORMS HAVE BEEN RECURRING ACROSS MUCH OF THE AREA
SINCE YESTERDAY AFTERNOON. RAINFALL HAS ALREADY BEEN ABOVE NORMAL
SO FAR THIS WINTER. THIS PARTICULAR SETUP HAS GENERATED PRECIPITABLE
H2O VALUES AROUND 1.5 INCHES WHICH IS IMPRESSIVE FOR THIS TIME OF
YEAR. HEADWATERS OF THE SABINE AND PORTIONS OF THE TRINITY RIVER ARE
ALREADY EXPERIENCING OR FORECAST TO EXPERIENCE LEVELS ABOVE FLOOD
STAGE...WITH ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES STILL
POSSIBLE. BOTH RIVER FLOODING AND URBAN STREET FLOODING WILL
REMAIN A POSSIBILITY AND THE FLASH FLOOD WATCH WILL CONTINUE
ACROSS ALL BUT THE WESTERN-MOST COUNTIES THROUGH NOON TODAY.

BOTH THE HEAVY RAIN AND SEVERE THREAT WILL END FROM WEST TO EAST
THIS AFTERNOON AND THIS EVENING AS THE SURFACE LOW AND FRONTAL
SYSTEM MOVE EAST OF THE AREA. WINDS WILL CONCURRENTLY BACK TO THE
NORTHEAST AND THEN TO THE NORTH AS THIS HAPPENS...KEEPING
TEMPERATURES FROM WARMING MUCH ABOVE CURRENT READINGS OVER THE
NORTHWESTERN HALF OF THE REGION. THE COOL CONDITIONS WILL CONTINUE
THROUGH TOMORROW. SHOWERS WILL ALSO REMAIN POSSIBLE THROUGH THE
DAY THURSDAY ASSOCIATED WITH DECENT LIFT AND WRAP-AROUND MOISTURE AS
THE UPPER LOW CENTER MOVES OVERHEAD. RAIN SHOULD END AREA-WIDE
BY FRIDAY AS THE SYSTEM OPENS UP AND ACCELERATES TOWARDS THE EAST
COAST AND SUBSIDENCE IS LEFT IN ITS WAKE.

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT
KEEPING TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR OVER THE
WEEKEND. A WEAK UPPER DISTURBANCE WILL BRUSH THE AREA NEXT TUESDAY
BUT RAIN CHANCES WILL REMAIN SLIM TO NON-EXISTENT FOR THE EXTENDED
PORTION OF THE FORECAST.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  52  44  56  36  63 /  90  40  30  10   0
WACO, TX              59  43  58  37  64 /  90  40  30  20   0
PARIS, TX             52  47  59  38  60 / 100  60  50  10   0
DENTON, TX            49  43  54  33  63 /  80  40  30  10   0
MCKINNEY, TX          51  45  56  35  63 /  90  50  30  10   0
DALLAS, TX            52  45  56  38  63 /  90  40  30  10   0
TERRELL, TX           57  47  57  38  62 / 100  50  40  20   0
CORSICANA, TX         62  47  58  40  63 / 100  50  40  20   0
TEMPLE, TX            61  44  58  38  65 /  90  30  30  20   0
MINERAL WELLS, TX     50  40  56  32  65 /  60  40  30  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR TXZ091>095-101>107-
116>123-130>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Jan 25, 2:41 AM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
241 AM CST WED JAN 25 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260845-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
241 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS MAINLY THIS
MORNING. SOME STORMS MAY BECOME SEVERE...PARTICULARLY EARLY THIS
MORNING SOUTH OF A LINE FROM COMANCHE TO HILLSBORO TO CANTON. HAIL
UP TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...AND ISOLATED
TORNADOES ARE ALL POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE THIS
MORNING...WHICH COULD RESULT IN FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH NOON FOR MOST OF NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS MORNING SOUTH OF LINE FROM
COMANCHE TO HILLSBORO TO CANTON.

In the hours before

Local storm report, Jan 25, 12:50 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1250 AM CST WED JAN 25 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     FLOOD            LIPAN                   32.52N  98.05W
01/25/2012                   HOOD               TX   LAW ENFORCEMENT

            LOW WATER CROSSINGS BARRICADED IN LIPAN. AS MUCH AS 2
            FEET OF WATER OVER ROAD.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 6:14 PM CSTSpecial Weather StatementFWDMills31 min
Jan 24, 7:32 PM CSTRiver Flood WarningFWDHunt50 hr
Jan 24, 7:32 PM CSTRiver Flood WarningFWDHunt, Rockwall56 hr
Jan 24, 7:52 PM CSTRiver Flood WarningFWDCollin57 hr
Jan 24, 7:52 PM CSTRiver Flood WarningFWDDenton48 hr
Jan 24, 8:21 PM CSTAreal Flood AdvisoryFWDCollin, Dallas, Grayson, Rockwall75 days
Jan 24, 8:49 PM CSTAreal Flood AdvisoryFWDComanche, Erath116 min
Jan 24, 9:30 PM CSTRiver Flood WarningFWDDallas18 hr
Jan 24, 9:36 PM CSTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 37 more14 hr
Jan 24, 10:02 PM CSTAreal Flood AdvisoryFWDParker, Tarrant3 hr
Jan 24, 10:03 PM CSTFlash Flood WarningFWDHood, Somervell3 hr
Jan 24, 10:07 PM CSTAreal Flood AdvisoryFWDDenton3 hr
Jan 24, 11:18 PM CSTAreal Flood AdvisoryFWDCooke, Grayson3 hr
Jan 25, 12:40 AM CSTRiver Flood WarningFWDParker18 hr
Jan 25, 12:44 AM CSTAreal Flood AdvisoryFWDDallas3 hr
Jan 25, 12:55 AM CSTRiver Flood WarningFWDDallas72 hr
Jan 25, 12:56 AM CSTAreal Flood WarningFWDHood3 hr
Jan 25, 1:00 AM CSTAreal Flood AdvisoryFWDDenton3 hr
Jan 25, 3:25 AM CSTAreal Flood AdvisoryFWDComanche3 hr
Jan 25, 3:28 AM CSTAreal Flood AdvisoryFWDCoryell, Hamilton3 hr
Jan 25, 3:29 AM CSTAreal Flood AdvisoryFWDMcLennan3 hr
Jan 25, 3:32 AM CSTAreal Flood AdvisoryFWDErath, Palo Pinto, Parker3 hr
Jan 25, 3:37 AM CSTAreal Flood AdvisoryFWDCollin3 hr
Jan 25, 3:57 AM CSTAreal Flood AdvisoryFWDTarrant3 hr
Jan 25, 4:00 AM CSTAreal Flood AdvisoryFWDBosque, Dallas, Ellis, Hill, Hood, Johnson and 1 more3 hr
Jan 25, 6:02 AM CSTAreal Flood AdvisoryFWDBosque, Collin, Dallas, Denton, Ellis, Hill and 7 more6 hr
Jan 25, 6:06 AM CSTTornado WarningFWDFalls, Robertson24 min
Jan 25, 7:08 AM CSTRiver Flood WarningFWDDallas12 hr
Jan 25, 7:32 AM CSTSpecial Weather StatementFWDLeon28 min
Jan 25, 7:43 AM CSTRiver Flood WarningFWDTarrant4 hr
Jan 25, 7:54 AM CSTFlash Flood WarningFWDCollin, Dallas, Tarrant3 hr
Jan 25, 8:04 AM CSTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson, Kaufman, Leon, Limestone and 2 more6 hr
Jan 25, 8:17 AM CSTSpecial Weather StatementFWDAnderson58 min
Jan 25, 8:27 AM CSTSevere Thunderstorm WarningFWDAnderson33 min
Jan 25, 8:35 AM CSTAreal Flood AdvisoryFWDGrayson4 hr
Jan 25, 9:05 AM CSTSpecial Weather StatementFWDAnderson25 min
Jan 25, 9:06 AM CSTRiver Flood WarningFWDNavarro63 hr
Jan 25, 9:06 AM CSTRiver Flood WarningFWDDallas11 hr
Jan 25, 9:06 AM CSTRiver Flood WarningFWDEllis, Kaufman3 days
Jan 25, 9:06 AM CSTRiver Flood WarningFWDHenderson, Navarro7 days
Jan 25, 9:39 AM CSTRiver Flood WarningFWDComanche11 hr
Jan 25, 10:24 AM CSTRiver Flood WarningFWDCollin20 hr
Jan 25, 10:57 AM CSTAreal Flood WarningFWDCollin, Dallas3 hr
Jan 25, 1:27 PM CSTRiver Flood WarningFWDLimestone30 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.